Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 338, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 26, 2000, 11:24 PM CDT for Grayson County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 11:24 PM CDT (04:24 UTC)
- Expired
- May 27, 2000, 12:30 AM CDT
- In force
- 66 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 140 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:30 PM CDT | Hail 1 | Sherman, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
949 WUUS54 KFWD 270425 SVRFTW TXC181-270530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1124 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 AM CDT * AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER SHERMAN...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELLS AROUND 1135 PM CDT DENISON AROUND 1140 PM CDT DOPPLER RADAR DETECTED HAIL UP TO 1 1/2 INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3366 9668 3353 9653 3364 9638 3382 9647
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:00 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 26, 10:00 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1000 PM CDT FRI MAY 26 2000 THE SEVERE WEATHER TONIGHT...HAS BEEN LIMITED TO THE THUNDERSTORMS OVER THE NORTHWESTERN PART OF THE COUNTY WARNING AREA...THAT HAVE BEEN MOVING EASTWARD. WILL KEEP BEST POPS AND MENTION OF POSSIBILITY OF SEVERE ACROSS THE NORTHERN THIRD OF NORTH TEXAS. THE NORTHERN END OF AN AREA OF ELEVATED CONVECTION BETWEEN WACO AND KERRVILLE... HAS DECREASED. HAVE KEPT 20 TO 30 PERCENT POPS ACROSS THE SOUTHERN TIER. THOUGH THE RAIN CHANCES ARE DECREASING. 58 .FTW...CAUTION ON AREA LAKES TONIGHT ALL BUT SE ZONES.
In the hours before
Local storm report, May 26, 10:00 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0815 PM 8 NW NEWCASTLE TX TORNADO
05/27/00 YOUNG REPORTED BY LAWTON
OKLAHOMA NEWS CREW
0830 PM 5 SSW PADGETT TX 1.75 INCH HAIL
05/27/00 YOUNG GRAHAM FIRE DEPARTMENT
0847 PM JEAN TX 1.75 INCH HAIL
05/27/00 YOUNG REPORTED BY STORM
SPOTTER
0905 PM 2 S MARKLEY TX 1.75 INCH HAIL
05/27/00 YOUNG GRAHAM FIRE DEPARTMENT
REPORTED NUMEROUS
WINDOWS KNOCKED OUT
BY HAIL
0918 PM JEAN TX 1.75 INCH HAIL
05/27/00 YOUNG GRAHAM FIRE DEPARTMENT
UNITS REPORTED ALL WINDOWS
IN JEAN HAVE BEEN BLOWN
OUT BY HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 26, 8:02 PM CDT | Tornado Warning | FWD | Young | 28 min |
| May 26, 8:30 PM CDT | Tornado Warning | FWD | Young | 30 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| May 26, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 60 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| May 27, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| May 27, 1:55 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| May 27, 2:20 PM CDT | Tornado Warning | FWD | Jack | 40 min |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| May 27, 2:43 PM CDT | Tornado Warning | FWD | Young | 32 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 27, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| May 27, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 25 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 27, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| May 27, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 43 min |
| May 27, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 50 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 53 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 67 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 57 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 27, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 41 min |
| May 27, 5:28 PM CDT | Tornado Warning | FWD | Fannin | 32 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 33 min |
| May 27, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 27, 5:53 PM CDT | Tornado Warning | FWD | Hunt | 37 min |
| May 27, 6:00 PM CDT | Tornado Warning | FWD | Fannin | 30 min |
| May 27, 6:03 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 65 min |
| May 27, 6:14 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| May 27, 6:19 PM CDT | Tornado Warning | FWD | Delta | 26 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 52 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| May 27, 6:39 PM CDT | Tornado Warning | FWD | Hopkins | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.